Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 21, 2011, 1:34 PM EDT for 6 counties in Vermont. It was in force for 71 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 1:34 PM EDT (17:34 UTC)
- Expired
- Aug 21, 2011, 2:45 PM EDT
- In force
- 71 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Addison County, VT, Caledonia County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 100 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 1:42 PM EDT | TSTM WND DMG | Randolph, VT | TREES DOWN CAUSING POWER OUTAGES IN RANDOLPH AREA |
| Aug 21, 1:42 PM EDT | HAIL 1 | Bethel, VT | QUARTER SIZE HAIL IN BETHEL CENTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WUUS51 KBTV 211734
SVRBTV
VTC001-005-017-021-023-027-211845-
/O.NEW.KBTV.SV.W.0092.110821T1734Z-110821T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
134 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WINDSOR COUNTY IN SOUTHERN VERMONT...
SOUTHWESTERN CALEDONIA COUNTY IN NORTHEAST VERMONT...
ORANGE COUNTY IN CENTRAL VERMONT...
SOUTH CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT...
EAST CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...
EAST CENTRAL RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 245 PM EDT.
* AT 132 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM EAST BRAINTREE TO BETHEL TO PLYMOUTH...AND WERE
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BROOKFIELD...RANDOLPH CENTER...EAST RANDOLPH...TUNBRIDGE...
WASHINGTON...WILLIAMSTOWN...EAST ORANGE...ORANGE...WEST HARTFORD...
WAITS RIVER...WILDER...WHITE RIVER JUNCTION.
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4342 7287 4378 7277 4412 7277 4432 7203
4428 7206 4406 7204 4400 7210 4396 7209
4386 7218 4376 7220 4370 7230 4360 7233
4358 7237 4346 7239
TIME...MOT...LOC 1734Z 241DEG 20KT 4398 7262 4383 7264
4356 7272
$$2 follow-up statements
975
WWUS51 KBTV 211803
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
203 PM EDT SUN AUG 21 2011
VTC001-021-211813-
/O.CAN.KBTV.SV.W.0092.000000T0000Z-110821T1845Z/
ADDISON VT-RUTLAND VT-
203 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RUTLAND AND EAST
CENTRAL ADDISON COUNTIES IS CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4343 7270 4419 7252 4432 7203 4428 7206
4406 7204 4400 7210 4396 7209 4386 7218
4376 7220 4370 7230 4360 7233 4358 7237
4346 7239
TIME...MOT...LOC 1803Z 241DEG 20KT 4406 7242 4391 7244
4364 7253
$$
VTC005-017-023-027-211845-
/O.CON.KBTV.SV.W.0092.000000T0000Z-110821T1845Z/
WINDSOR VT-CALEDONIA VT-ORANGE VT-WASHINGTON VT-
203 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR CENTRAL WASHINGTON...ORANGE...SOUTHWESTERN CALEDONIA AND
NORTHEASTERN WINDSOR COUNTIES...
AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM SOUTH WASHINGTON TO NORTH TUNBRIDGE TO WEST
WOODSTOCK...AND WERE MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WASHINGTON...ORANGE...EAST ORANGE...WEST TOPSHAM...HARTFORD...
CORINTH CENTER...GROTON...WEST GROTON...EXIT 14 I91...
AND POMPANOOSUC.
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4343 7270 4419 7252 4432 7203 4428 7206
4406 7204 4400 7210 4396 7209 4386 7218
4376 7220 4370 7230 4360 7233 4358 7237
4346 7239
TIME...MOT...LOC 1803Z 241DEG 20KT 4406 7242 4391 7244
4364 7253
$$945
WWUS51 KBTV 211843
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
243 PM EDT SUN AUG 21 2011
VTC005-017-023-027-211853-
/O.EXP.KBTV.SV.W.0092.000000T0000Z-110821T1845Z/
WINDSOR VT-CALEDONIA VT-ORANGE VT-WASHINGTON VT-
243 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON...ORANGE...
SOUTHWESTERN CALEDONIA AND NORTHEASTERN WINDSOR COUNTIES WILL EXPIRE
AT 245 PM EDT...
THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4343 7270 4419 7252 4432 7203 4428 7206
4406 7204 4400 7210 4396 7209 4386 7218
4376 7220 4370 7230 4360 7233 4358 7237
4346 7239
TIME...MOT...LOC 1843Z 241DEG 20KT 4417 7215 4402 7217
4395 7215 4375 7226
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:28 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 21, 10:28 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1028 AM EDT SUN AUG 21 2011 .SYNOPSIS... AN UPPER LEVEL TROUGH...AND A STRONG SURFACE COLD FRONT WILL APPROACH THE NORTH COUNTRY TODAY FROM THE WEST. WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL SPREAD OUT AHEAD OF THESE SYSTEMS. SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN...ESPECIALLY IN THE AFTERNOON. COLD FRONT WILL CROSS THE REGION OVERNIGHT...FOLLOWED BY THE UPPER TROUGH ON MONDAY. SHOWERS WILL CONTINUE THROUGH THIS TIME PERIOD. COOLER AND DRIER WEATHER WILL RETURN FOR MONDAY NIGHT INTO TUESDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 1028 AM EDT SUNDAY...SHOWERS AND THUNDERSTORMS ARE SPREADING EASTWARD COVERING MOST OF NORTHERN NEW YORK AND APPROACHING VERMONT. STRONG FRONTOGENETIC FORCING AND INCREASING INSTABILITY...MAINLY OVER THE SOUTHERN TWO THIRDS OF VERMONT...WILL INCREASE THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON. INCLUDED MORE ENHANCED AND SEVERE WORDING TO OUTLINE THE DEVELOPING SEVERE WEATHER THREAT...EXPECT ISOLATED SEVERE STORMS WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN. ADJUSTMENTS WERE MADE TO THE PREVIOUS FORECAST...ADJUSTED PROBABILITIES OF PRECIPITATION TO BE MORE REPRESENTATIVE OF CURRENT RADAR AND ACTUAL CONDITIONS. THIS INCLUDED THE INCREASE OF PRECIPITATION AND THUNDERSTORM OVER ESSEX COUNTY NEW YORK. POPS WERE REDUCED IN THE SHADOWED AREAS EAST OF THE GREEN MOUNTAINS IN THE SPRINGFIELD AREA UNTIL LATER IN THE AFTERNOON. TEMPERATURES WERE DECREASED ACROSS THE ENTIRE FORECAST AREA TO MATCH CURRENT TRENDS AND THE MAXIMUM TEMPERATURES WERE DEDUCED A DEGREE OR SO ACCORDINGLY. PREVIOUS DISCUSSION...UPPER TROF CONTINUES TO DIG OVER THE GREAT LAKES REGION AND MOVE EAST TOWARDS THE AREA. A SURFACE COLD FRONT WILL ALSO APPROACH FROM THE WEST DURING THE DAY TODAY. SHOWERS AND EMBEDDED THUNDERSTORMS WILL SPREAD OUT AHEAD OF THESE TWO FEATURES...AND WIDESPREAD RAINFALL IS EXPECTED ACROSS THE REGION TODAY. THERE WILL BE SOME INSTABILITY IN PLACE THIS AFTERNOON...MAINLY ALONG AND SOUTHEAST OF A LINE FROM THE EASTERN ADIRONDACKS NEAR NEWCOMB...ALONG A LINE GOING NORTHEAST THROUGH KEESEVILLE...COLCHESTER AND NEWPORT. HAVE MENTIONED HEAVY RAIN...SMALL HAIL AND GUSTY WINDS IN THE ZONES EVERYWHERE...THOUGH THE BEST CHANCE FOR ANY ENHANCED OR SEVERE THUNDERSTORMS WILL LIKELY BE ACROSS OUR SOUTHEASTERN ZONES WHERE THE LARGEST CAPE...LOWEST LIFTED INDICES...AND MOST FAVORABLE TOTAL TOTALS WILL BE IN PLACE. THIS IS ALSO THE AREA THAT HAS THE BEST CHANCE AT HAVING SOME SUNSHINE AND DAYTIME HEATING EARLY THIS MORNING BEFORE THE SHOWERS APPROACH. && .SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY/... AS OF 425 AM EDT SUNDAY...WILL LOSE INSTABILITY OVERNIGHT BY ABOUT 06Z AS COLD FRONT PUSHES EAST OF OUR FORECAST AREA. CHANCE FOR SHOWERS WILL CONTINUE OVERNIGHT AS UPPER LEVEL TROF CONTINUES TO APPROACH FROM THE WEST. SHOULD BE FAIRLY BREEZY OVERNIGHT WITH TIGHTENED GRADIENT BEHIND DEPARTING COLD FRONT. SHOWERS CONTINUE RIGHT ON INTO MONDAY WITH UPPER TROF STILL SLOWLY TRAVERSING THE NORTH COUNTRY. SEVERAL POTENT VORT MAXES WILL ROUND OUT THE BASE OF THE TROF ENHANCING THE CHANCE FOR SHOWERS. SURFACE HIGH PRESSURE WILL RIDGE INTO THE AREA ON MONDAY NIGHT INTO TUESDAY BEHIND DEPARTING SYSTEM. THIS WILL PROVIDE THE REGION WITH A COUPLE DRY PERIODS WITH COOLER TEMPERATURES. SHOWERS SHOULD END DURING THE AFTERNOON/EVENING ON MONDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 439 AM EDT SUNDAY...A RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...WITH FAIR AND DRY WEATHER EXPECTED ACROSS THE REGION. ON THURSDAY...A COLD FRONT WILL MOVE SOUTHEAST FROM CANADA BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION. HAVE KEPT IN A SLIGHT CHANCE FOR RAIN SHOWERS EARLY THURSDAY NIGHT...BUT BOTH THE ECMWF AND GFS MODELS SHOW CLEARING WILL TAKE PLACE LATER THURSDAY NIGHT... WITH ANOTHER AREA OF HIGH PRESSURE BUILDING EAST FROM THE GREAT LAKES ON FRIDAY AND REMAINING OVER THE REGION THROUGH SATURDAY. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... THROUGH 12Z MONDAY...EXPECTING MAINLY VFR CONDITION THROUGH THE PERIOD EXCEPT FOR SOME AREAS OF MVFR/IFR IN SHOWERS AND THUNDERSTORMS TODAY AND EARLY TONIGHT...AS A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EARLY TONIGHT. HAVE INDICATED A VICINITY OF THUNDERSTORMS AT THE TERMINAL AERODROME FORECAST (TAF) SITES...AS TIMING AS TO WHEN AND IF A TAF SITE WILL GET A THUNDERSTORM IS DIFFICULT TO TIME AT THIS TIME. COMPOSITE RADAR LOOP SHOWING SHOWERS AND SOME EMBEDDED THUNDERSTORMS ACROSS NORTHERN NEW YORK AT 1155Z SUNDAY. ANY THUNDERSTORMS THAT DO DEVELOP TO TODAY COULD BECOME STRONG OR SEVERE. SPC HAS THE REGION IN A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY. SURFACE WINDS WILL BE 10 KNOTS OR LESS...BUT POSSIBLY HAVE HIGHER WIND GUSTS IN THE VICINITY OF ANY THUNDERSTORMS. OUTLOOK 12Z MONDAY THROUGH THURSDAY... MON...MAINLY VFR MODERATE NW WINDS ISLD PM SHRA. TUE...MAINLY VFR LIGHT NW WINDS. WED...MAINLY VFR HIGH PRESSURE SW WINDS. THU...ISLD IFR/MVFR IN TSRA AND FRONTAL SYSTEM. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...NEILES NEAR TERM...BOYD SHORT TERM...NEILES LONG TERM...WGH AVIATION...WGH/SISSON
Hazardous weather outlook, Aug 21, 10:53 AM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1053 AM EDT SUN AUG 21 2011 NYZ028-034-035-VTZ001>012-016>019-221500- EASTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1053 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON ACROSS VERMONT AND PARTS OF NORTHEAST NEW YORK. THE ATMOSPHERE WILL CONTINUE TO BECOME UNSTABLE THIS AFTERNOON AND AS A COLD FRONT APPROACHES FROM THE WEST...THUNDERSTORMS ARE EXPECTED TO DEVELOP. ANY STORMS THAT DO FORM WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND DAMAGING WINDS...LARGE HAIL...VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. WHILE THE THREAT OF SEVERE WEATHER EXISTS OVER VERMONT AND NORTHEAST NEW YORK...THE GREATEST AREA OF CONCERN DURING THE MIDDLE TO LATE AFTERNOON HOURS FOR SEVERE WEATHER WILL BE OVER CENTRAL AND EASTERN VERMONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ026-027-029>031-087-221500- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-SOUTHWESTERN ST. LAWRENCE- 1053 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS MUCH OF THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS OF NEW YORK THIS AFTERNOON. GUSTY WINDS...SMALL HAIL...HEAVY DOWNPOURS... AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. EVENSON
In the hours before
Special weather statement, Aug 21, 11:17 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1117 AM EDT SUN AUG 21 2011
NYZ028-031-034-035-VTZ001-002-005-006-009-016>018-211615-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN CLINTON NY-
WESTERN ESSEX NY-WESTERN FRANKLIN VT-
1117 AM EDT SUN AUG 21 2011
...THUNDERSTORMS WILL MOVE ACROSS NORTHEAST NEW YORK AND NORTHWEST
VERMONT THROUGH 1 PM...
AT 1116 AM EDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM SOUTHWEST
OF PERU TO WEST OF WILLSBORO NEW YORK AND WAS MOVING NORTHEAST AT 35
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
PEASLEEVILLE...MOFFITTSVILLE...SCHUYLER FALLS...CADYVILLE...EXIT 36
I87...PLATTSBURGH...EXIT 38 I87...LONG POINT...CHAZY LANDING...
CHAZY...HOLIDAY POINT...AND ALBURGH DUNES STATE PARK.
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4501 7257 4381 7338 4374 7404 4459 7388
4502 7322Special weather statement, Aug 21, 12:12 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1212 PM EDT SUN AUG 21 2011
NYZ034-035-VTZ008>012-018-019-211700-
EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT-ORANGE VT-
WASHINGTON VT-WESTERN ADDISON VT-WESTERN ESSEX NY-WESTERN RUTLAND VT-
WINDSOR VT-
1212 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHWEST RUTLAND...
SOUTHEASTERN ESSEX...AND ADDISON COUNTIES THROUGH 1 PM...
AT 1212 PM EDT...STRONG THUNDERSTORMS WERE LOCATED FROM
NEAR WEST BRIDPORT TO TICONDEROGA...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EAST POULTNEY...NORTH POMFRET...EAST CLARENDON...NORTH SHREWSBURY...
RUSSELLVILLE...NORTH PAWLET...WEST PAWLET...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4354 7325 4358 7330 4362 7331 4362 7336
4356 7339 4358 7343 4364 7343 4379 7336
4380 7344 4378 7365 4391 7370 4413 7257
4358 7236 4353 7239 4349 7237 4331 7326Special weather statement, Aug 21, 12:14 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1214 PM EDT SUN AUG 21 2011
VTZ001>003-005>009-016>018-211715-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-ORLEANS VT-
WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN FRANKLIN VT-
1214 PM EDT SUN AUG 21 2011
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN
CHITTENDEN...FRANKLIN...LAMOILLE...NORTH CENTRAL ADDISON...
NORTHEASTERN GRAND ISLE...NORTHERN WASHINGTON...ORLEANS AND WESTERN
CALEDONIA COUNTIES...
AT 1206 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HOLIDAY POINT TO FLETCHER TO RICHMOND...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
HIGHGATE FALLS...HIGHGATE CENTER...EAST HIGHGATE...FRANKLIN...LAKE
CARMI STATE PARK...WEST BERKSHIRE...BERKSHIRE...EDEN MILLS...STEVENS
MILLS...RICHFORD...EAST RICHFORD...SOUTH WOODBURY...
LAT...LON 4501 7235 4477 7209 4437 7220 4427 7311
4467 7300 4495 7330 4502 7264Special weather statement, Aug 21, 12:58 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1258 PM EDT SUN AUG 21 2011
VTZ008>012-018-019-211800-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WASHINGTON VT-
WESTERN ADDISON VT-WESTERN RUTLAND VT-WINDSOR VT-
1258 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL MOVE THROUGH EASTERN ADDISON...
NORTHEASTERN RUTLAND...NORTHWESTERN WINDSOR...ORANGE AND WASHINGTON
COUNTIES...
AT 1253 PM EDT...A STRONG THUNDERSTORM WAS NEAR GOSHEN...MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH...BRIEF HEAVY RAIN AND SMALL HAIL UP TO DIME
SIZE ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GRANVILLE...HANCOCK...BRAINTREE...EAST ROXBURY...
ALLIS STATE PARK...EXIT 5 I89...SOUTH NORTHFIELD...SOUTH BARRE...
BARRE...PLAINFIELD...AND ADAMANT
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4398 7214 4370 7304 4403 7319 4417 7296
4416 7295 4419 7294 4443 7257 4420 7237Special weather statement, Aug 21, 1:01 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 101 PM EDT SUN AUG 21 2011 VTZ003-006>008-017-211800- CALEDONIA VT-EASTERN CHITTENDEN VT-LAMOILLE VT-ORLEANS VT- WASHINGTON VT- 101 PM EDT SUN AUG 21 2011 ...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL CHITTENDEN... LAMOILLE...NORTHEASTERN WASHINGTON...NORTHWESTERN CALEDONIA AND WESTERN ORLEANS COUNTIES... AT 1254 PM EDT...A STRONG THUNDERSTORM WAS NEAR UNDERHILL STATE PARK...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... JOHNSON...MOUNT WORCESTER...CADYS FALLS...GARFIELD...GREEN RIVER RESERVOIR STA...NORTH WOLCOTT...CRAFTSBURY COMMON...EAST CRAFTSBURY...SOUTH ALBANY...EAST ALBANY...WEST GLOVER...EXIT 25 I91... LAT...LON 4494 7219 4447 7201 4440 7279 4456 7292
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:17 AM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle | 58 min |
| Aug 21, 12:12 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 48 min |
| Aug 21, 12:14 PM EDT | Special Weather Statement | BTV | Franklin, Lamoille, Orleans | 61 min |
| Aug 21, 12:58 PM EDT | Special Weather Statement | BTV | Addison, Orange, Washington | 62 min |
| Aug 21, 1:01 PM EDT | Special Weather Statement | BTV | Caledonia, Lamoille, Orleans | 59 min |
| Aug 21, 1:23 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans, Washington | 82 min |
| Aug 21, 3:01 PM EDT | Special Weather Statement | BTV | Essex | 44 min |
| Aug 21, 4:17 PM EDT | Special Weather Statement | BTV | Addison | 58 min |
| Aug 21, 4:26 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 64 min |
| Aug 21, 5:04 PM EDT | Flash Flood Warning | BTV | Addison | 4 hr |
| Aug 21, 5:32 PM EDT | Special Weather Statement | BTV | Chittenden, Lamoille | 58 min |
| Aug 21, 5:48 PM EDT | Special Weather Statement | BTV | Addison, Washington | 57 min |
| Aug 21, 5:58 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 62 min |
| Aug 21, 5:59 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 61 min |
| Aug 21, 6:01 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Lamoille, Orleans | 36 min |
| Aug 21, 7:01 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 29 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.